CareFusion’s 303 Alaris Pump Module Recalled

The FDA issued a class 1 recall of CareFusion’s 303 Alaris Pump Module, Model 8100 to a large list of recently recalled CareFusion products.

The FDA’s announcement stated “potential for the pump module door keypad overlay to become loose, peel away or separate from the door assembly. This could cause a potential for fluid ingress which could lead to a keypad malfunction, causing the infusion to stop with alarm. When infusion stops, serious injury or death may result.”

“The pump module is intended for healthcare facilities that use infusion for the delivery of fluids, drugs, blood, and blood products using continuous or intermittent delivery through intravenous, intra-arterial, subcutaneous, epidural, enteral, or irrigation of fluid spaces routes of administration. The pump module is used for adults, children, and newborns,” according to the FDA news release.

Starting on July 20, 2102, each affected customer and distributor received an URGENT: Medical Device Recall Notification letter, FAQs, Summary of Affected Units and Response Card by overnight courier service. Customers were asked to visually examine the pump module keypad overlay for obvious signs of overlay separation.

A listing of affected serial numbers are available on the company Web site.

CareFusion will follow-up within 60 days of receiving the letter with a telephone call to schedule a visit to replace the door assembly on their affected pump module.

Earlier this month the FDA announced a class 1 recall of another CareFusion pump, the Alaris PC Unit, Model 8015, part of the Alaris electronic infusion pump, citing a malfunction in its power supply board.

In June, the company issued an update reminding healthcare providers of its class 1 voluntary recall of its AirLife Infant Breathing Circuit, initiated in May.

In addition, in February 2012, the FDA initiated a class 1 recall for a CareFusion brain mapping device because of software malfunctions and a short circuit that can lead to tissue resection errors in patients undergoing surgery for seizures or tumors.

the agency warned that the device’s NicoletOne software with cortical stimulator license incorrectly indicates that stimulation is delivered to a different electrode than the one selected.

It also warned that a short circuit may develop between the Nicolet cortical stimulator control unit and the Nicolet C64 stimulus switching unit amplifier.

In December 2011, the FDA also announced a class 1 recall of CareFusion AVEA ventilators. The affected ventilators may develop a failure mode over a period of time, where the ventilator activates a false “extended high peak” (peak cycling respiratory pressure) alarm, opens the safety valve (by design), and stops ventilating.

You May Also Like


GET HELP NOW!

  • This field is for validation purposes and should be left unchanged.



,

No comments yet.

Leave a Reply

GET HELP NOW!
  • This field is for validation purposes and should be left unchanged.
Latest Drug Injury News

Merck’s Falsification of Vaccine Data Exposed

Merk’s dirty little secret has been exposed. A pair of lawsuits, one filed by former employees of Merck and the other by doctors, alleged the company knew its mumps vaccine was less effective than the supposed 95 percent efficiency level. According to court documents the former virologists employed by Merck filed a whistleblower lawsuit four […]

Testosterone Therapy Linked To Heart-Attack, Stroke and Death

Millions of men have turned to testosterone therapy to treat symptoms of aging. However, they may not be aware that they are putting themselves at risk for heart attack or stroke. According to the latest study published in the journal PLOS ONE, researchers report that within 90 days of taking the hormone the risk of […]

What Is Doribax?

According to the FDA the antibacterial drug Doribax, that has been used to treat patients who develop pneumonia on ventilators, carries an increased risk of death and has a lower clinical cure rate by injection compared a similar drug known as Primaxin. What is Doribax? Doribax is an antibiotic that fights serious infections caused by […]

Is Using Tylenol or Ibuprofen During Pregnancy linked to ADHD?

What is a mother to do if she becomes ill during pregnancy?  The risks of consuming common drugs when pregnant are complex.  Although many doctors assure mothers that taking Tylenol is safe, a recent study by JAMA Pediatrics suggests otherwise.  The study found that mothers who used Tylenol for fever reduction while pregnant reported greater […]

Paxil Linked To Breast Cancer

City of Hope Cancer researchers indicate that a new test called the AroER Tri-Screen, desgined to look for drug side effects that could cause cancer, found a potential link between Paxil and breast cancer.  Paxil is a widely prescribed anti depressant. Research Researchers have found that Paxil has a weak estrogen effect that could increase […]

Latest Medical Device Injury News

Report Raises Concerns Over Heart Defibrillator Leads

The Food and Drug Administration (FDA) has just announced that they received a report that a St. Jude Durata cardiac defibrillator lead conductor became externalized; meaning the wire carrying electricity from the heart defibrillator to the heart was exposed through its insulation, a potentially dangerous and life-threatening defect.

HeartSine Class 1 Defibrillator Recall

HeartSine sent out a letter to customers in September, warning that the defibrillators may intermittently turn on and off, eventually depleting the battery.

FDA Medical Device Approval Based On Little Evidence

More than half of the high-risk cardiovascular devices approved in the past decade had no supporting active control data.

St. Jude Medical Gets FDA Warning

St. Jude Medical Inc. said it received a FDA warning about manufacturing and quality-control problems at its Sylmar, California, plant.

Hospira Still Facing Manufacturing And Regulatory Issues

Hospira has sent out 11 device notifications so far in 2013, including recall and device corrections. The company also said it sent notices to customers about some of its infusion pumps that had to either be recalled, fixed or adjusted.